×

zbMATH — the first resource for mathematics

A characterization of the Lagrange interpolating projection with minimal Tchebycheff norm. (English) Zbl 0428.41023

MSC:
41A65 Abstract approximation theory (approximation in normed linear spaces and other abstract spaces)
41A05 Interpolation in approximation theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Tureckii, A.H, Theory of interpolation in problem form, Mr 41, #5840, (1968), (Russian) Minsk
[2] Hayes, W.E; Powell, M.J.D, (), unpublished data
[3] Cannon, J.R; Miller, K, Bounds for the ratio between the fit of interpolation and the best fit, (1964), unpublished manuscript
[4] Armstrong, J.W, Point systems for Lagrange interpolation, Duke math. J., 21, 511-516, (1954) · Zbl 0058.29001
[5] Bernstein, S; Bernstein, S, Sur la limitation des valeurs d’un polynôme Pn(x) de degré n sur tout un segment par ses valeurs en n + 1 points du segment, Bull. acad. sci. URSS leningrad, Zbl., 4, 6-1050, (1932) · JFM 57.1427.06
[6] Powell, M.J.D, On the maximum errors of polynomial approximations defined by interpolation and by least squares criteria, Computer J., 9, 404-407, (1967) · Zbl 0147.14305
[7] Luttman, F.W; Rivlin, T.J, Some numerical experiments in the theory of polynomial interpolation, IBM J. res. develop., 9, 187-191, (1965)
[8] Erdös, P, Some remarks on polynomials, Bull. amer. math. soc., 53, 1169-1176, (1947) · Zbl 0032.38604
[9] Rivlin, T.J, The Lebesgue constants for polynomial interpolation, IBM research report RC 4165, (December 1972)
[10] Erdös, P, On some convergence properties of the interpolation polynomials, Ann. of math., 44, 330-337, (1943) · Zbl 0063.01266
[11] Erdös, P, Problems and results on the convergence and divergence properties of the Lagrange interpolation polynomials and some extremal problems, Mathematica (cluj), 10, 65-73, (1968) · Zbl 0159.35603
[12] Erdös, P; Turan, P, On the role of the Lebesgue functions in the theory of the Lagrange interpolation, Acta math. acad. sci. hungar., 6, 47-66, (1955) · Zbl 0064.30101
[13] Ehlich, H; Zeller, K, Auswertung der normen von interpolations-operatoren, Math. ann., 164, 105-112, (1966) · Zbl 0136.04604
[14] Neuman, E, Projections in uniform polynomial approximations, Zastos. mat., 14, 99-125, (1974) · Zbl 0277.65005
[15] Cheney, E.W; Price, K.H, Minimal projections, (), 261-289 · Zbl 0217.16202
[16] Morris, P.D; Cheney, E.W, On the existence and characterization of minimal projections, J. reine angew. math., 270, 61-76, (1974) · Zbl 0303.41037
[17] Mycielski, J; Paszkowski, S, A generalization of Chebyshev polynomials, Bull. acad. polon. sci. ser. sci. math. astronom. phys., 8, 433-438, (1960) · Zbl 0094.03902
[18] Videnskii, V.S, A class of interpolation polynomials with nonfixed nodes, Dokl., 162, 647, (1965)
[19] Davis, C; Davis, C, Mapping properties of some cebysev systems, Dokl. akad. nauk SSSR, Soviet math. dokl., 8, 840-843, (1967) · Zbl 0185.20301
[20] Davis, C, Extrema of a polynomial, advanced problem 4714, Amer. math. monthly, 64, 679-680, (1957)
[21] Fitzgerald, C.H; Schumaker, L.L, A differential equation approach to interpolation at extremal points, J. analyse math., 22, 117-134, (1969) · Zbl 0188.13003
[22] Price, K.H; Cheney, E.W, Extremal properties of approximation operators, () · Zbl 0321.41025
[23] Bernstein, S.N, Quelques remarques sur l’interpolation, Math. ann., 79, 1-12, (1918) · JFM 46.0417.01
[24] Faber, G, Uber die interpolatorische darstellung stetiger funktionen, Jber. Deutsch. math. verein., 23, 190-210, (1914) · JFM 45.0381.04
[25] Hahn, H, Uber das interpolations problem, Math. Z., 1, 115-142, (1918) · JFM 46.0426.01
[26] Erdös, P, Problems and results in the theory of interpolation, II, Acta math. acad. sci. hungar., 12, 235-244, (1961) · Zbl 0098.04103
[27] Kilgore, T.A, Optimization of the Lagrange interpolation process, () · Zbl 0373.41003
[28] Kilgore, T.A; Cheney, E.W, A theorem on interpolation in Haar subspaces, Aequationes math., 14, 391-400, (1976) · Zbl 0327.41001
[29] de Boor, C; Pinkus, A, Proof of the conjectures of Bernstein and Erdös concerning the optimal nodes for polynomial interpolation, J. approximation theory, 24, 289-303, (1978) · Zbl 0412.41002
[30] Kilgore, T.A, Optimization of the norm of the Lagrange interpolation operator, Bull. amer. math. soc., 83, 1069-1071, (1977) · Zbl 0373.41003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.